Advertisement

Studia Logica

, Volume 78, Issue 1–2, pp 337–348 | Cite as

Finite quasivarieties and self-referential conditions

  • Alexei Vernitski
Article

Abstract

In this paper, we concentrate on finite quasivarieties (i.e. classes of finite algebras defined by quasi-identities). We present a motivation for studying finite quasivarieties. We introduce a new type of conditions that is well suited for defining finite quasivarieties and compare these new conditions with quasi-identities.

Keywords

quasivariety quasi-identity pseudovariety recursion self-referential condition 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Almeida J., Finite semigroups and universal algebra, World Scientific, 1994.Google Scholar
  2. [2]
    Almeida J., ‘On the membership problem for pseudovarieties of commutative semigroups’, Semigroup Forum 42 (1991), 47–51.Google Scholar
  3. [3]
    Almeida J., and M.V. Volkov, ‘Profinite methods in finite semigroup theory’, in S.S. Goncharov, (ed.), Proceedings of International Conferences on Mathematical Logic, Novosibirsk State University, Novosibirsk, 2002, pp. 3–28.Google Scholar
  4. [4]
    Ash, C.J., ‘Pseudovarieties, generalized varieties, and similarly described classes’, Journal of Algebra 92 (1985), 104–115.Google Scholar
  5. [5]
    Bird, R., and O. de Moor, Algebra of Programming, Prentice Hall, 1997.Google Scholar
  6. [6]
    Clifford, A.H., and G.B. Preston, The algebraic theory of semigroups, vol. 1 and 2, Mathematical surveys of the American Mathematical Society, 1961 and 1967.Google Scholar
  7. [7]
    Cohn, P. M., Universal algebra, D. Reidel Publishing Company, 1981.Google Scholar
  8. [8]
    Bloom, S. and Z. Ésik, Iteration Theories. The Equational Logic of Iterative Processes, Springer-Verlag, 1993.Google Scholar
  9. [9]
    Gorbunov, V. A., ‘Structure of lattices of varieties and lattices of quasivarieties: their similarity and difference. I’, Algebra Logika 34 (1995), 142–168 [English translation: Algebra Logic 34 (1995), 73–86].Google Scholar
  10. [10]
    Gorbunov, V. A., Algebraic Theory of Quasivarieties, Plenum Publishing Co., 1998.Google Scholar
  11. [11]
    Hall, T. E., and S. I. Kublanovskii, S. Margolis, M. V. Sapir, P. G. Trotter, ‘Algorithmic problems for finite groups and finite 0-simple semigroups’, Journal of Pure and Applied Algebra 119 (1997), 75–96.Google Scholar
  12. [12]
    Repnitskii, V. B., and A. S. Vernitski, ‘Semigroups of order-preserving mappings’, Communications in Algebra 28 (2000), 3635–3641.Google Scholar
  13. [13]
    Trahtman A. N., ‘Algorithms verifying local threshold and piecewise testability of semigroups and solving Almeida problem’, RIMS Kokyuroku Proceedings of Kyoto University 1222 (2001), 145–151.Google Scholar
  14. [14]
    Vernitski, A.S., The semigroups of order-preserving mappings: quest for quasi-identities, in J. M. Howie and N. Ruškuc, (ed.), Semigroups and Applications 1998.Google Scholar
  15. [15]
    Vernitski, A. S., Classes of semigroups closed under taking subsemigroups and finite direct products (PhD thesis), Department of Mathematics, University of Essex, Colchester, UK, 1998.Google Scholar
  16. [16]
    Vernitski, A. S., ‘Studying semigroups of mappings using quasi-identities’, Semigroup Forum 63 (2001), 387–395.Google Scholar
  17. [17]
    Volkov, M. V., ‘On a class of semigroup pseudovarieties without finite pseudoidentity basis’, International Journal of Algebra and Computation 5 (1995), 127–135.Google Scholar

Copyright information

© Kluwer Academic Publishers 2004

Authors and Affiliations

  • Alexei Vernitski
    • 1
  1. 1.Department of Electronic Systems EngineeringUniversity of EssexColchesterUK

Personalised recommendations